Queueing Systems

, Volume 23, Issue 1, pp 177–195

Diffusion approximations for re-entrant lines with a first-buffer-first-served priority discipline

  • Hong Chen
  • Hanqin Zhang
Article

DOI: 10.1007/BF01206556

Cite this article as:
Chen, H. & Zhang, H. Queueing Syst (1996) 23: 177. doi:10.1007/BF01206556

Abstract

The diffusion approximation is proved for a class of queueing networks, known as re-entrant lines, under a first-buffer-first-served (FBFS) service discipline. The diffusion limit for the workload process is a semi-martingale reflecting Brownian motion on a nonnegative orthant. This approximation has recently been used by Dai, Yeh and Zhou [21] in estimating the performance measures of the re-entrant lines with a FBFS discipline.

Keywords

Re-entrant linesdiffusion approximationmulticlass queueing networkheavy trafficsemi-martingale reflecting Brownian motion

Copyright information

© J.C. Baltzer AG, Science Publishers 1996

Authors and Affiliations

  • Hong Chen
    • 1
  • Hanqin Zhang
    • 2
  1. 1.Faculty of Commerce and Business AdministrationUniversity of British ColumbiaVancouverCanada
  2. 2.Institute of Applied MathematicsAcademia SinicaBeijingPR China